• In the Spotlight:
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Vyvance and a 9 year old.....PIOG

Posted by on Nov. 11, 2016 at 8:46 AM
  • 43 Replies
Wednesday my son was put on vyvance for an ADHD diagnoses. This is the first time he has ever been medicated and in fact the first time he has been diagnosed. We've known there was a potential issue but was hoping it was a maturity thing and he would grow out of it. Unfortunately this doesn't seem to be the case and school is just becoming miserable for him, his teacher, and his classmates. So, We bit the bullet and agreed to the medication. Vyvance is an instant acting medicine and yesterday his was his first day taking it. His teacher said yesterday was amazing for him. He had a great day.
My problem is that he has literally not slept. At all. Not even a doze all night long. Has anyone seen this with this kind of medicine?

I am calling his Dr first thing this morning but I'm wondering if it's a common occurrence.
by on Nov. 11, 2016 at 8:46 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
cookiemonster77
by Gold Member on Nov. 11, 2016 at 8:51 AM

Try a week and see if he settles into it. At first new medication is very strong but it mellows out right away.  Are you giving him only one dose early in the morning? Because vyvanse doesn't last tat long to keep him up at night.  Your dr is probably going to then give him a downer for sleep but there are more potential side effects for that as well. 

krazymom2boyz
by Platinum Member on Nov. 11, 2016 at 8:55 AM
He's on 20mg and I gave it to him at 8am. This morning he is more hyper than I have EVER seen him. He literally cannot be still and is talking 100 miles a minute.

Quoting cookiemonster77:

Try a week and see if he settles into it. At first new medication is very strong but it mellows out right away.  Are you giving him only one dose early in the morning? Because vyvanse doesn't last tat long to keep him up at night.  Your dr is probably going to then give him a downer for sleep but there are more potential side effects for that as well. 

Anonymous
by Anonymous 1 on Nov. 11, 2016 at 8:59 AM
I would think having him re-evaluated may be in order. When it makes them extremely hyper, it is a wrong diagnosis, usually. It shouldn't have the opposite effect on him, but sometimes it can take 6 months for the medications to completely work the way they are suppose to.
ColleenF30
by Lube Girl on Nov. 11, 2016 at 9:00 AM

These are the common side effects.


Vyvance

Gorilla_Mama
by Ruby Member on Nov. 11, 2016 at 9:05 AM

Give it some time for him to adjust to it, but maybe it's not the right med for him. My Dd tried Ritalin first and we weren't happy with it so the dr switched her to adderall. It works perfectly for her. She went from a struggling c student to all As and Bs. Her teacher said she has the highest math grade in class and her reading is off the charts.

krazymom2boyz
by Platinum Member on Nov. 11, 2016 at 9:07 AM
I'll definitely be talking to his Dr about that.

Quoting Anonymous 1: I would think having him re-evaluated may be in order. When it makes them extremely hyper, it is a wrong diagnosis, usually. It shouldn't have the opposite effect on him, but sometimes it can take 6 months for the medications to completely work the way they are suppose to.
krazymom2boyz
by Platinum Member on Nov. 11, 2016 at 9:09 AM
Congrats to your daughter! My son tries so very hard and gets so discouraged, I really hope we can figure out how best to help him.

Quoting Gorilla_Mama:

Give it some time for him to adjust to it, but maybe it's not the right med for him. My Dd tried Ritalin first and we weren't happy with it so the dr switched her to adderall. It works perfectly for her. She went from a struggling c student to all As and Bs. Her teacher said she has the highest math grade in class and her reading is off the charts.

madamlunna213
by Silver Member on Nov. 11, 2016 at 9:13 AM
Try giving him melatonin, my son's doctor suggested it if he had trouble sleeping. I've been lucky he's never had a problem sleeping. He's taking Straterra now and it's working very well.
krazymom2boyz
by Platinum Member on Nov. 11, 2016 at 10:18 AM
Bump
krazymom2boyz
by Platinum Member on Nov. 11, 2016 at 11:39 AM
Bump
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)